Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Height 4 feet 9, loss of height, on actonel, stopped, any other safe hormones to take ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
i am 4ft 9, 73, female and have recently lost an inch and am nervous about this. my doctor tried to put me back on actonel (which i was on for 10 years, ) stopped two years ago, but another dr. said 'no', are there hormones i can safely take or should i go back on the actonol..many different opinions
Posted Tue, 8 May 2012 in Osteoporosis
Follow-up: Height 4 feet 9, loss of height, on actonel, stopped, any other safe hormones to take ? 4 minutes later
can i go on some sort of hormone replacement therapy, would that stop the shrinking...ugh, or actonol..
Answered by Dr. Rakhi Tayal 42 minutes later

Thanks for the query.

The loss of height by one inch that you have underwent is due to the osteoporosis only. When you are a known case of severe osteoporosis then you should not have stopped actonel in the first place. If it is inconvenient for you to take it on daily or weekly basis then you can opt for an i.v. annual therapy where a single i.v. dose is needed for one year.
There are no other hormones that can help you.
Resuming the therapy will only prevent the further loss in height and can not regain the lost height.

Hope this answers your query. In case of any doubts I am available for the follow ups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor